MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/870/085CZ
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the complaint was limited because no sample was returned.Customer provided video which is showing 007/910/885 8.5mm blu suctionaid sub-assy which is submerged in water and which is inflation tested.Air leak from cuff is evident.During manufacturing process the devices are 100 percent inflation tested, which includes inflating each device cuff and leaving for a 12 hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.Each cuff shall be also tested by customer prior use as per instruction for use as10001029-003 rev.100, page 4, instruction for use section, point 1: "the integrity of the cuff and inflation system should be checked prior to insertion".Customer did not define when the leak was discovered (prior use by pre-testing or during use) so we are not able to determine root cause of this incident.Majority of cuff leak related customer complaints happen during use due to contact with sharp edge which is in conflict with instruction for use as10001029-003 rev.100, page 4, precautions section, point 6 "guard against cuff damage by avoiding contact with sharp edges".Unfortunately without the sample nor information when the incident happen we are unable to determine true root cause of this issue.No trend of confirmed complaints in relation with this issue was identified.The following dhr review was performed: finish good work order (b)(4) lot 4163062, manufacturing date 2021-07-07, quantity (b)(4); tracheostomy tube assembly work order (b)(4) lot 4166185, manufacturing date 2021-06-21, quantity (b)(4); tracheostomy tube assembly work order (b)(4) lot 4166186, manufacturing date 2021-06-21, quantity (b)(4); a review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.
 
Event or Problem Description
It was reported that one unit of portex 100/870/085 cannula unit was presenting defective.The balloon was emptying.A video of the reported problem was received, however no information was provided as to when the issue was found.The video shows the trach tube in a plastic cup of water/solution, with the cuff attempting to be filled, however air bubbles continue to come out of the balloon, and it does not fill up.No patient injury or involvement were reported.
 
Additional Manufacturer Narrative
Other, other text: h6: health impact and evaluation codes: updated.H10: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing was performed.Visual inspection found there are some biological residues on the surface of sample and inside suction line which indicates that product was in use.No source of leak was visually found.Functional testing found it is not possible to inflate sample because it leaks so badly.Cuff tear was found under water.The root cause of the reported issue was found to be most probable that reported failure occurred during tracheostomy procedure due to contact with sharp edge.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX BLUE LINA ULTRA SUCTIONAID TRACH TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
tambore ? santana de
minneapolis, MN 55442
MDR Report Key14915829
Report Number3012307300-2022-12879
Device Sequence Number1881766
Product Code BTO
UDI-Device Identifier15019315104879
UDI-Public15019315104879
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2026
Device Model Number100/870/085CZ
Device Catalogue Number100/870/085CZ
Device Lot Number4163062
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown